MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 25740018510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: stenosis, t10-pelvis with possible pso (polycystic ovary syndrome) levels implanted: s2 alar screw it was reported that intra-op, the surgeon implanted a screw.On removal of the screw the surgeon noticed that the pin was sticking out of the head of the screw.The screw was broken but no fragment remained in the patient.No patient complications were reported as a result.
 
Additional Manufacturer Narrative
Product analysis results: visual microscopic a visual review reveals that the assembly wire has been pushed back out of the wire slot.A microscopic review of the end of the wire and wire slot indicates that there is some deformation near the end of the wire indicating that it was once locked into place.The diameter of the wire appears to be the size called out on the print.There is damage to the neck of the screw and to the ring.It appears that the screw and the sub-assembly became locked together and pinched the wire causing it to be forced out of the wire slot while the screw was being turned clockwise with the internal torx or the head was turned counter clockwise.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON BALLAST SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8477608
Report Number1030489-2019-00378
Device Sequence Number13933187
Product Code NKB
UDI-Device Identifier00643169414846
UDI-Public00643169414846
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Catalogue Number25740018510
Device Lot NumberCA17K012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight62